Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Jan 29, 2008, 4:12 AM CST for 15 counties in Texas. It took effect at Jan 29, 2008, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 4:12 AM CST (10:12 UTC)
- In effect from
- Jan 29, 2008, 12:00 PM CST
- Expired
- Jan 29, 2008, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KCRP 291012 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 412 AM CST TUE JAN 29 2008 TXZ229>234-239>247-291815- /O.NEW.KCRP.FW.W.0002.080129T1800Z-080130T0300Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 412 AM CST TUE JAN 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING ACROSS SOUTH TEXAS DUE TO MODERATE TO STRONG WINDS AND DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. A PACIFIC COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTH TEXAS LATER THIS MORNING REACHING THE COASTLINE AROUND NOON. A MODERATE TO STRONG NORTHWEST WIND AND MUCH DRIER CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE FRONT THIS AFTERNOON. NORTHWEST WINDS WILL RANGE FROM 15 TO 25 MPH WITH SOME GUSTS TO AROUND 30 MPH. THE RH VALUES ARE EXPECTED TO LOWER TO 15 TO 20 PERCENT ACROSS THE RIO GRANDE PLAINS AND 25 TO 35 PERCENT ACROSS THE COASTAL COUNTIES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TE
1 follow-up statement
000 WWUS84 KCRP 292109 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 309 PM CST TUE JAN 29 2008 TXZ229>234-239>247-300300- /O.NEW.KCRP.FW.A.0001.080131T1500Z-080201T0100Z/ /O.CON.KCRP.FW.W.0002.000000T0000Z-080130T0300Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 309 PM CST TUE JAN 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A COLD FRONT WILL CONTINUE TO MOVE ACROSS SOUTH TEXAS LATE THIS AFTERNOON AND EVENING. BREEZY NORTHWEST WIND 15 TO 25 MPH...WITH GUSTS TO NEAR 30 MPH...WILL OCCUR LATE THIS AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 20 TO 30 PERCENT INCLUSIVE OVER THE RIO GRANDE PLAINS...AND OVER PORTIONS OF THE VICTORIA CROSSROADS AND COASTAL BEND...BY EARLY EVENING. THESE ATMOSPHERIC CONDITIONS...COMBINED WITH DRY FUELS...WILL INCREASE THE RISK OF DANGEROUS FIRE BEHAVIOR. HOWEVER LATER TONIGHT...RELATIVE HUMIDITY VALUES WILL INCREASE IN RESPONSE TO FALLING TEMPERATURES...AND WILL RESULT IN A DECREASED THREAT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A STRONG COLD FRONT IS EXPECTED TO BLAST THROUGH SOUTH TEXAS THURSDAY MORNING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. MUCH DRIER AIR WILL ALSO INFILTRATE THE REGION BEHIND THE FRONT. WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH OVER ALL OF SOUTH TEXAS. RELATIVE HUMIDITIES ARE EXPECTED TO LOWER INTO THE TEENS ALONG THE COAST AND COULD POSSIBLY SEE RH VALUES DIP INTO THE SINGLE DIGITS ACROSS THE RIO GRANDE PLAINS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 87/95
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 28, 9:37 PM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 28, 9:37 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
937 PM CST MON JAN 28 2008
.UPDATE...SCATTERED HIGH CLOUDS CONTINUE TO PASS OVER SOUTH TEXAS
THIS EVENING AHEAD OF A BROAD UPPER TROUGH STRETCHING FROM THE
UPPER MIDWEST DOWN INTO THE DESERT SOUTHWEST. SEA FOG CONTINUES
ALONG THE CORPUS CHRISTI SHELF WATERS/IMMEDIATE COAST. TEMP/DEW
POINT SPREADS ARE CLOSING, ESPECIALLY OVER THE NORTHEAST PORTION
OF THE FORECAST AREA. AS FOG BEGINS TO FORM OVER THE NORTHEAST,
ONSHORE FLOW WILL ALLOW SEA FOG TO PUSH FARTHER INLAND TONIGHT.
INVERSION AROUND 5000 FEET WILL KEEP FOG FROM GETTING TOO
WIDESPREAD OVER THE REST OF THE AREA, BUT WILL PROBABLY SEE PLENTY
OF LOW STRATUS. SURFACE COLD FRONT APPROACHING FROM THE NORTHWEST
OVERNIGHT WILL BEGIN TO MOVE INTO WEBB AND LA SALLE COUNTIES
AROUND 12Z (6 AM CST). FRONT SHOULD MAKE IT TO THE COAST BY 18Z
(NOON). MOISTURE WILL MOSTLY STAY AHEAD OF THE FRONT SO SLIGHT
CHANCES OF PRECIP WILL ONLY BE FOUND OVER THE EXTREME NORTHEAST
TUESDAY MORNING. OTHERWISE, BREEZY/WINDY CONDITIONS WILL FOLLOW
THE FRONT THOUGH NO WIND ADVISORY WILL BE NEEDED.
NO CHANGES TO THE FORECASTS AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 546 PM CST MON JAN 28 2008/
AVIATION...MN ISSUES ARE TIMING OF FNT AND HOW MUCH FOG WILL
OCCUR. XPT FG TO BE MN PROBLEM AT KVCT AS SEA FOG ADVECTS INLAND
OVNT AND THEN WNDS DECREASE TWD AM...WITH 1/2SM FG VSBYS FCST AT
12Z. AT KALI...VSBYS MVFR WITH TEMPO IFR BFR 14Z...WITH KCRP VFR
VSBYS XCP COULD TEMPORARILY GO BLO 6SM BTWN 10-14Z. AT KLRD...
MVFR VSBYS AROUND 09Z (TEMPO 1SM) BFR WNDS SHFT ARND 15Z.
OTHERWISE...CIGS WILL FALL TO IFR BFR 12Z...THEN LIFT WITH
WSHFT/HEATING WITH VFR CONDS AREA-WIDE BY 18Z. XPT NW WNDS ALL
AREAS BY 19Z...FIRST AT KLRD ABT 16Z WITH KCRP/KVCT AROUND 19Z.
PREV DISCUSSION... /ISSUED 301 PM CST MON JAN 28 2008/
SHORT TERM...MAIN SHORT TERM CONCERN IS COLD FRONT TO SWEEP
ACROSS THE COASTAL BEND TUESDAY. LOW LEVEL MOISTURE TRAPPED UNDER
A STEEP INVERSION MAY PRODUCE ISOLATED SPRINKLES OUT AHEAD OF THE
FRONT...WITH PATCHY LIGHT RAIN POSSIBLE OVER THE NORTHEAST. AREA
PRIMED FOR ANOTHER FOG EVENT AGAIN TONIGHT...THOUGH THERE IS SOME
QUESTION ABOUT WHETHER THE LOW LEVEL JET MAY PREVENT STRONG
DECOUPLING NEEDED FOR VERY DENSE FOG. WILL LEAVE IT AT JUST ZONE
WORDING AT THE MOMENT AND LET SWING SHIFT MONITOR FOR POSSIBLE DFA
ISSUANCE LATER TONIGHT.
MODELS ADVERTISE A FAIRLY STEEP PRESSURE GRADIENT BEHIND THE
FRONT...WITH MUCH DRIER AIR LAGGING THE FRONT BY 6-8 HOURS. THIS
TIMING SHOULD PRECLUDE ANY RED FLAG HEADLINES...SINCE RH WILL BE
ABOVE CRITERIA WHILE THE WINDS ARE UP...AND BY THE TIME DRIER AIR
ARRIVES...WINDS SHOULD BE DIMINISHED SOMEWHAT.
MUCH COOLER MINS TUESDAY NIGHT AS SKIES CLEAR. LOWS SHOULD BE
10-20 DEGREES LOWER TUESDAY NIGHT THAN MONDAY.
AVIATION...LOW CLOUDS WILL PERSIST THROUGH FROPA FROM WEST TO
EAST TUESDAY. GUSTY WINDS THIS AFTERNOON SHOULD DIE OFF AROUND
SUNSET. FOG FORMATION OVERNIGHT WILL CREATE IFR CIGS AT THE TAF
SITES SHORTLY BEFORE DAYBREAK...WITH ATTENDANT IFR CIGS.
MARINE...SCEC/MARGINAL SCA CONDITIONS TO PERSIST THROUGH THE
PERIOD. ONSHORE FLOW TO BECOME OFFSHORE AFTER FRONTAL
PASSAGE...THEN BECOME NORTHEAST BY THE END OF THE SHORT TERM PERIOD.
LONG-TERM (WEDNESDAY THROUGH MONDAY)...ANTICIPATE SCA CONDITIONS
OVR THE WATERS AT LEAST THROUGH WEDNESDAY MORNING...IN RESPONSE TO A
COLD FRONT. THE NWP MODELS PROG A PROGRESSIVE PATTERN DRG THE
PERIOD. THUS...THE ANTICYCLONE BEHIND THE FOREGOING FRONT WL MOVE
RAPIDLY EWD RESULTING IN VEERING WIND BY LATE WED. THE CANADIAN/
GFS/ECMWF/NOGAPS DETERMINISTIC SOLNS GENERALLY CONSISTENT WITH
RESPECT TO THE TIMING OF THE UPPER DISTURBANCE PROGD TO MOVE ACRS/
JUST NORTH OF THE REGION THU. MOST OF THE GFS 500MB HGT ENSEMBLES
CONSISTENT WITH THE FOREGOING. THE GFS PROGS THE CORRESONDING COLD
FRONT TO ENTER CRP AROUND 14Z THU. BASED ON CURRENT SSTS AT PORTS
ARANSAS AND OCONNOR...AND GFS SFC DEW POINTS WED NGT/EARLY
THU...ANTICIPATE SEA FOG OVR THE NEARSHORE WATERS/BAYS EARLY THU
BEFORE FROPA. IN ADDITION...THE NAM/GFS PROG ISENTROPIC LIFT...WITH
LOW CONDENSATION PRESSURE DEFICITS...DRG THE 06Z-15Z THU PERIOD...AT
THE 295K LEVEL...AND TO A LESSER EXTENT AT THE 300K LEVEL. THUS WL
FCST MOSTLY CLOUDY CONDITIONS DRG THIS PERIOD. THE GFS PROGS WEAKLY
NEGATIVE LI VALUES OVR THE EXTREME ERN CWFA/WATERS. STG VERTICAL
SHEAR (RESULTING IN STG UPDRAFTS DUE TO VERTICAL PRESSURE
PERTUBATIONS...AND RESULTING IN PARCELS REACHING THEIR LFC) MAY ALSO
CONTRIBUTE TO THUNDER AREAWIDE. OF COURSE UPPER DYNAMICS (ASSOCIATED
WITH THE DISTURBANCE) AND SFC FORCING (THE FRONT) WL CONTRIBUTE TO
CONVECTION. THUS WL RETAIN CONVECTION FOR WED NGT/EARLY THU. ONSHORE
FLOW...AT LEAST IN THE SCEC CATEGORY...ANTICIPATED FOR WED NGT/EARLY
THU IN ADVANCE OF THE FRONT. HWR AFTER FROPA...STG OFFSHORE FLOW/SCA
CONDITIONS EXPECTED...SINCE THE GFS PROGS THE POLAR JET TO EXTEND
SWD INTO CNTRL TX. OWING TO THE PROGRESSIVE PATTERN...A QUASI ZONAL
PATTERN EXPECTED FRI/SAT...WITH NEXT DISTURBANCE APPROACHING THE
REGION FROM THE WEST MON. RTN FLOW/INCREASING MSTR EXPECTED LATE FRI
AND CONTINUE DRG THE REMAINDER OF THE PERIOD. ISENTROPIC LIFT PROGD
FRI NGT THEN CONTINUING DRG THE REMAINDER OF THE PERIOD. ALTHOUGH
THE CONFIDENCE IN THE SOLN DECREASES...WL MAINTAIN THE FCST OF
SHOWER ACTIVITY SAT-MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 63 80 46 67 59 / 10 10 0 10 30
VICTORIA 63 75 41 64 54 / 10 20 0 10 40
LAREDO 64 82 50 73 59 / 10 10 0 10 20
ALICE 63 82 46 69 57 / 10 10 0 10 30
ROCKPORT 63 75 48 63 58 / 10 10 0 10 30
COTULLA 59 81 40 70 54 / 10 10 0 10 20
KINGSVILLE 63 80 47 68 58 / 10 10 0 10 30
NAVY CORPUS 63 76 50 65 60 / 10 10 10 10 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JR/19...SHORT TERM
JR/19...LONG TERMHazardous weather outlook, Jan 28, 5:34 AM CST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CST MON JAN 28 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATE TONIGHT ACROSS THE OFFSHORE WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.